MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-900
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A clinical support specialist (css) was at the customer site to address the reported event.The css confirmed the quality control results are within acceptable limits and all routine maintenance has been completed.The css reviewed testosterone (tes) calibration curve dated 12jan2026 and analyzer data records from 23jan2026 to current; no data available prior to date.Upon review, css observed the tes reagent cups were left on the analyzer throughout the day and then returned to refrigerated storage.Per the analyte application manual (aam), testosterone cup stability is 24 hours once brought to room temperature.The customer was advised to remove only the quantity of reagent cups required for the day¿s testing, or to remove cups incrementally when testing volume is uncertain.The customer acknowledged and agreed to implement this practice going forward.Css also identified multiple clog detection errors (greater than 25 events) occurring between (b)(6) 2026 and (b)(6) 2026.The customer was advised to visually inspect samples for clots prior to analysis.The customer confirmed using lithium heparin collection tubes, wash and reagents are equilibrated for 24 hours and in compliance with the analyte application manual (aam).The analyzer performance was verified by conducting performance verification testing, including qc, linearity, accuracy, reportable range, and precision studies; no errors observed, and all results were within acceptable performance ranges.The customer agreed to repeating questionable samples, applying recommended dilution as advised by tss, freezing and shipping questionable samples to tosoh laboratory for further evaluation when advised by technical support specialist (tss).A 13-month complaint history review and service history review for similar complaints was performed for serial number 11853810.There were no similar complaints identified during the search period.A 13-month complaint history review for testosterone (tes) lot # f6124c6 was performed for similar complaints.There were two similar complaints identified during the search period, including this case.The st tes, analyte application manual states the following: limitations of the procedure: for diagnostic purposes, the results obtained from this assay should be used in conjunction with other data (e.G., symptoms, results of other tests, clinical impressions, therapy, etc.).Using st aia-pack testosterone, the highest concentration of testosterone measurable without dilution is approximately 2200 ng/dl, and the lowest measurable concentration is 10 ng/dl (assay sensitivity).Although the approximate value of the highest calibrator is 2200 ng/dl, the exact concentration may be slightly different.The assay specification, assay range high, should be defined as the upper limit of the assay range, 2200 ng/dl.Although hemolysis has an insignificant effect on the assay, hemolyzed samples may indicate mistreatment of a specimen prior to assay and results should be interpreted with caution.Lipemia has an insignificant effect on the assay except in the case of gross lipemia where spatial interference may occur.Samples from patients who had an injection of fluorescein, which is used in fluorescein fundus angiography, may cause falsely elevated results.Samples containing fibrin may exhibit either falsely elevated or falsely decreased results.Fibrin must be eliminated in the sample before assay begins.Certain medications may interfere with assay performance.Specimens from patients taking medicines and/or medical treatment may show erroneous results.All results should be interpreted with respect to the clinical picture of the patient.Quality control: in order to monitor and evaluate the precision of the analytical performance, it is recommended that commercially available control samples be assayed daily.The minimum recommendations for the frequency of running internal control material are: ¿ after calibration, two levels of controls are run in order to accept the calibration curve.¿ the two levels of controls are also repeated after calibration when certain service procedures are performed (e.G.Temperature adjustment, sampling mechanism changes, maintenance of the wash probe or detector lamp adjustment or change).¿ after daily maintenance, at least two levels of the control should be run in order to verify the overall performance of the tosoh aia system analyzers.If one or more control sample value(s) is out of the acceptable range, it will be necessary to investigate the validity of the calibration curve and the assay results before reporting patient values.Standard laboratory procedures should be followed in accordance with the regulatory agency under which the laboratory operates.Expected values: each laboratory should determine a reference interval which corresponds to the characteristics of the population being tested.As with all diagnostic procedures, clinical results must be interpreted with regard to concomitant medications administered to the patient.The most probable cause of the reported event is pending investigation conclusion.
 
Event or Problem Description
A customer reported potential discrepant results for testosterone (tes) on the aia-900 analyzer.The customer stated that the results were from a cisgender (cis) male and a cis female.The customer is currently using tes test cup lot number f6124c6.The cis male patient had blood samples drawn and tested on (b)(6) 2025, (b)(6) 2026, and (b)(6) 2026 with a different result each test.The customer stated they expected the patient results to steadily increase due to the physician increasing the patient's tes medication dosage.The customer stated the patient was previously diagnosed with post-traumatic stress disorder (ptsd); however, it was noted that the increase in medication resulted in physiological and psychological effects on the patient.Additional details regarding these effects or why the patient was prescribed tes medication or patient's medication history were not provided.The male patient had a recent lab draw, and the sample was sent to labcorp for testing, result of sample was 1500 ng/dl, which is much higher than the results provided on the tosoh aia-900 analyzer.Labcorp reference range:264 ng/dl- 916 ng/dl.Tosoh reference range: 199 ng/dl - 1586 ng/dl.Date: aia-900 lab results (ng/dl).(b)(6) 2025.452.(b)(6) 2026.420.(b)(6) 2026.485.For patient # 2 cisgender female results: date aia-900 lab result (ng/dl).(b)(6) 2026.177.(b)(6) 2026.229.The cis female patient had blood samples drawn and tested on 6feb2026 and 6mar2026.The customer stated the result on 6mar2026 was higher than expected.The female patient is on pellet therapy, and the physician was expecting to see the tes results decline overtime.The patient had a recent lab draw, and the sample was sent to labcorp for testing, with a result of 70 ng/dl, which is much lower than the results provided on the tosoh aia-900 analyzer.Labcorp reference range for female: 3 ng/dl- 67 ng/dl.Tosoh reference range: 10 ng/dl - 73.23 ng/dl.Tosoh technical support specialist (tss) advised the customer that the discrepancies between tosoh aia-900 results and labcorp results could potentially be due to the difference in methodology.Labcorp uses electrochemiluminescence immunoassay (eclia) on the roche cobas analyzer.The customer confirmed the quality control (qc) were within acceptable ranges prior to the runs.Tosoh requested original samples in question for further investigation, but informed samples are no longer available.Tosoh was not notified of prior occurrences of discrepancies in tes result before this event.A clinical support specialist (css) was dispatched to customer's site further investigation.

Brand Name
AIA-900
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key24599274
Report Number3004529019-2026-00028
Device Sequence Number15854554
Product Code KHO
UDI-Device Identifier04560189283992
UDI-Public04560189283992
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-900
Device Catalogue Number0022930
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown